Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 24, 2006, 9:24 AM MST for Maricopa County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 9:24 AM MST (16:24 UTC)
- Expired
- Aug 24, 2006, 10:30 AM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 4.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:22 AM MST, 2 minutes earlier.
Area forecast discussion, Aug 24, 9:22 AM MST, 2 minutes before
AZZ020>028-CAZ030>033-250000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 922 AM MST THU AUG 24 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION TODAY AND POSSIBLY INTO THE AFTERNOON AS THE AIRMASS REMAINS MOIST AND UNSTABLE. AN APPROACHING LOW PRESSURE AREA WILL START TO BRING SOME DRYING TO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY. THIS DRIER AIR WILL SPREAD OVER THE ENTIRE REGION BY THE WEEKEND ...CONFINING ANY THUNDERSTORMS TO THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA. A MOIST SOUTHEAST FLOW IS EXPECTED TO RETURN THE MIDDLE PART OF NEXT WEEK...FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM... TODAY THROUGH SATURDAY... ACTIVE MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA. MAIN CONCERN THIS MORNING/TODAY IS RAINFALL AMOUNTS. SEVERAL PLACES IN THE SOUTHEAST VALLEY HAVE ALREADY RECEIVED OVER AN INCH...WITH SOME PLACES RECEIVING UP TO ONE AND A HALF INCHES THUS FAR. HAVE ISSUED URBAN AND SMALL STREAM FLOOD ADVISORIES FOR MUCH OF MARICOPA AND NORTHWEST PINAL COUNTIES...AS THESE STORMS CONTINUE TO BE MAJOR RAIN PRODUCERS. AMS REMAINS RIPE FOR WET MICROBURST POTENTIAL AS WELL...WITH GUSTY WINDS NEAR 50 TO 60 MPH POSSIBLE. HAVE UPDATED THE FORECAST FOR SCATTERED SHOWERS AND THUNDERSTORMS WHERE NEEDED...AND NO FURTHER UPDATES ARE NEEDED AT THIS TIME. NOT MUCH TIME TO LOOK AT THE MODELS YET...BUT FORECAST BEYOND TODAY SEEMS ON TRACK. REFER TO PREVIOUS DISCUSSION FROM EARLIER THIS MORNING FOR THOUGHTS ON WHATS TO COME. PREVIOUS DISCUSSION... A TROF DIGGING INTO THE GREAT BASIN AND CA WILL BRING A MORE WESTERLY FLOW WITH A DRIER AIRMASS TO SE CA TODAY. THE TROF WILL CONTINUE TO DEVELOP THROUGH SAT SPREADING A DRIER WEST FLOW ACROSS THE ENTIRE REGION THIS WEEKEND. P-WATER VALUES ARE SHOWN TO LOWER FROM 1.7 INCHES TO 1.1 BY LATE SAT. THIS WILL BRING A DECREASING TREND FROM THE WEST TO EAST OF THE CHANCES OF THUNDERSTORMS...SO BY SAT THE THUNDERSTORMS ARE EXPECTED TO BE CONFINED TO THE HIGHER TERRAIN OF SOUTH CENTRAL AZ...AND INTO THE SLIGHT CHANCE CATEGORY TOO. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... BY SAT NIGHT/SUN UPPER TROF MOVES OVER AZ WITH FAIR AMOUNT OF DRYING ACROSS THE ENTIRE REGION. AS TROF MOVES TO THE EAST MON...A UPPER HIGH SETS IN OVER THE GREAT BASIN RESULTING IN DRY NORTHERLY FLOW FOR MUCH OF THE REGION. THIS LOWERS P-WATER DOWN TO HALF AN INCH. BUT SOME LIMITED MOISTURE IS EXPECTED TO REMAIN OVER THE HIGHER TERRAIN OF SOUTH CENTRAL AZ AND WITH AFTERNOON HEATING...A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE TO EXIST. THE DRIER AIR WILL ALLOW TEMPS TO WARM BY SUN AND INTO THE FIRST PART OF NEXT WEEK. BY TUES ANOTHER TROF WILL BE APPROACHING THE PACIFIC NW COAST FORCING THE UPPER HIGH TO RELOCATE ITSELF IN THE 4 CORNERS REGION. THIS WILL RETURN A SE FLOW TO SOUTH CENTRAL AZ AND A GRADUAL RETURN OF MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS SPREADING WEST INTO THE SOUTH CENTRAL AZ BY MID WEEK. WITH THE RETURN OF MOISTURE... TEMPS ACROSS SOUTH CENTRAL AZ WILL SLOWLY BEGIN TO LOWER BY MID WEEK. A SW FLOW WILL KEEP SW AZ SE CA DRY THRU MID WEEK. && .AVIATION... 12Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 22/DKS
Hazardous weather outlook, Aug 24, 6:04 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 604 AM MST THU AUG 24 2006 AZZ022-023-027-251315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND AGAIN WEDNESDAY. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-033-251315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY- 604 AM PDT THU AUG 24 2006 /604 AM MST THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. AZZ021-026-251315- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-251315- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-251315- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- 604 AM PDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:16 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 29 min |
| Aug 23, 6:07 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Aug 24, 12:54 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Aug 24, 4:11 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 34 min |
| Aug 24, 4:39 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 36 min |
| Aug 24, 4:43 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.